Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Louisville, KY

February 5, 2008Harrison County, Washington County, Indiana

NWS Louisville, KY issued this flash flood warning at Feb 5, 2008, 11:17 PM EST for Harrison County, Washington County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2008, 11:17 PM EST (04:17 UTC)
Expired
Feb 6, 2008, 5:15 AM EST
In force
6 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 060423
FFWLMK
INC061-175-061015-
/O.NEW.KLMK.FF.W.0007.080206T0417Z-080206T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 PM EST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 515 AM EST

* AT 1124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN WITHIN A CLUSTER OF STORMS FROM PAOLI TO ENGLISH 
MOVING EAST NORTHEAST AT 45 MPH. DUE TO ALL THE HEAVY RAIN THIS 
MORNING ACROSS HARRISON AND WASHINGTON COUNTIES...THE GROUND IS 
SATURATED WHICH WILL LEAD TO FLASH FLOODING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SALEM...CORYDON...BECKS MILL...DOGWOOD.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

LAT...LON 3804 8627 3817 8632 3823 8624 3841 8626
      3842 8631 3874 8633 3877 8630 3879 8617
      3874 8590 3853 8588 3849 8598 3839 8605
      3803 8593 3799 8604
TIME...MOT...LOC 0417Z 240DEG 55KT 3839 8631

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 10:30 PM EST, 47 minutes earlier.

Area forecast discussion, Feb 5, 10:30 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EST TUE FEB 5 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

MAIN STORY IS THE SUPERCELL APPROACHING DOWNTOWN NASHVILLE, TN...BUT
FOR US SQUALL LINE IS APPROACHING RAPIDLY AND IS IN DUBOIS COUNTY.
LATEST FT KNOX VWP HAS ABOUT 20 DEGREES OF BACKING AS UPPER JET
TRAVERSES EASTWARD.  LIS ARE STILL -2 TO -3...AND WIND FIELDS ARE IN
THE EXTREME CATEGORY.  MAIN THREAT WILL BE DAMAGING WINDS WITH THIS
LINE...BUT WE ARE WATCHING CELL MERGERS WITH WAA PRECIP MOVING ALONG
AND AHEAD OF THE MAIN LINE WHICH COULD ACCENT THE TOR THREAT.

MEANWHILE...ANTECEDENT CONDITIONS IN DUBOIS COUNTY ARE WET...AND IT
WONT TAKE MUCH MORE TO FLOOD. WE EXPECT 1 TO 1 AND ONE HALF INCHES
OF RAIN OVER NEXT SEVER HOURS.  WE ISSUED FFWS FOR DUBOIS AND ORANGE
COUNTIES WITH LEWP MOVING EAST.

&&

.PREV DISCUSSION...
/ISSUED 926 PM EST TUE FEB 5 2008/

 FOR US AN IMPRESSIVE TORNADIC SUPERCELL JUST PAST OHIO COUNTY SEAT
OF HARTFORD WHERE SIRENS ARE BLOWING. NO REPORTS YET OF ANY DAMAGE
IN OHIO COUNTY...WITH FUNNEL CLOUD REPORT FROM TRAINED SPOTTER.
THIS STORM HAS A HISTORY OF DAMAGING WINDS AND TORNADOES WITH IT.
LOW LEVEL JET CONTINUES TO STIFFEN AND WILL BE A CONTRIBUTING FACTOR
TO HEAVY RAIN OVER SRN INDIAN FROM AROUND MIDNIGHT INTO THE
OVERNIGHT HOURS.  THERE ARE 3 MORE SUPERCELLS OVER CENTRAL AND
WESTERN TN WILL BE THE OTHER CONCERN AS THEY WORK OFF TO THE NE AT
40 MPH.

INSTABILITY STILL REMAINS MODEST AND WITH 0-3 SRH VALUES ON LATEST
ACARS SOUNDING AT BNA NEAR 800 M2/S2. THE HODOGRAPH FROM THAT
AIRCRAFT IS VERY TWISTY AND ONCE AGAIN FEEL THE PRIMARY TOR THREAT
IS FOR AREAS MAINLY ALONG AND WEST OF I65.

JDG

&&

.PREV DISCUSSION...
/ISSUED 833 PM EST TUE FEB 5 2008/

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

ONE TORNADIC SUPERCELL IN NE CHRISTIAN COUNTY HAS 60KTS OF
ROTATIONAL VELOCITY AND WILL BE WESTERN OHIO COUNTY AROUND 02Z. THIS
STORM APPEARS TO BE A CYCLIC AND MAY BE UNDERGOING SPLITTING ON SRN
FLANK OVER LAST VOLUME SCAN WITH 70 DBZ.  LATEST 00Z SOUNDINGS ARE
IMPRESSIVE:

            OHX         JAN
SWEAT       485         477
LIS         -5          -5
0 TO 3 SRH  450 M2/S2   440 M2/S2
CAPE        800 J/KG    970

THIS CELL IS EXTREMELY DANGEROUS WIND FIELDS ARE SLOWLY INCREASING
IN THE BOUNDARY LAYER THRU 850 MB.  IN FACTS O00Z SOUNDINGS ALL
HAVE 40-55 KTS AT 850MB WITH SOUNDINGS.

PWS ARE STILL IMPRESSIVE...AND FLOOD THREAT OVER SRN INDIANA IS
BECOMING AN INCREASING RISK.

WE WILL HAVE SEVERAL MESO UPDATES TONIGHT FOR THIS PDS SITUATION
WEST OF I65.

JDG

&&

.PREV DISCUSSION...
/ISSUED 637 PM EST TUE FEB 5 2008/

..SEVERE WEATHER EPISODE LIKELY ACROSS THE REGION TONIGHT...

AFTERNOON VIS SAT IMAGERY SHOWING BREAKS IN THE CLOUD COVER ACROSS
SOUTHERN KENTUCKY.  MORNING CONVECTION ASSOCIATED WITH RETREATING
WARM FRONTAL BOUNDARY CONTINUES TO MIGRATE NORTHWARD AND AWAY FROM
THE AREA.  A FEW AREA OF SCT SHOWERS REMAIN ACROSS KENTUCKY WITH
MORE DEVELOPMENT TAKING PLACE ACROSS SW TN.  QUITE A GRADIENT IN
TEMPERATURES NOTED ACROSS THE REGION WITH READINGS IN THE LOW TO MID
50S NORTH OF THE OHIO RIVER TO UPPER 60S AND LOWER 70S ACROSS FAR
SOUTHERN KENTUCKY.

DIAGNOSTIC ANALYSIS ACROSS THE REGION SHOWS DESTABILIZATION IN
PROGRESS MAINLY WEST OF I-65 THIS AFTERNOON.  COMBINATION OF SFC
TEMPS IN THE UPPER 60S WITH DEWPOINTS IN THE LOWER 60S HAS YIELDED
SFC LIFTED INDICES OF -2C TO -3C WITH CAPES OF 300-800 J/KG.  CAPES
GREATER THAN 1000 J/KG EXISTS WEST OF THE LMK CWA WHERE MORE SUN HAS
HELPED INCREASE INSTABILITY.  SCATTERED CONVECTION HAS STARTED TO
DEVELOP ACROSS WESTERN TN AND FAR SW KY.  LATEST MODEL DATA SUGGESTS
THAT SCATTERED/DISCRETE CONVECTION WILL LIKELY FIRE ACROSS OUR
WESTERN SECTIONS THIS AFTERNOON.  THIS DEVELOPMENT MAY BE QUICK AS
THE MODELS TEND TO UNDER FORECAST CONVECTION DEVELOPMENT.  GIVEN THE
DEEP LAYER SHEAR...SOME SUPERCELLULAR STORMS WILL BE
POSSIBLE...ALONG WITH STORMS WITH BOWING SEGMENTS.  THUS...ISOLATED
TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS ACTIVITY
DURING THE LATE AFTERNOON AND EVENING HOURS.

LATE TONIGHT...CONVECTION WELL TO OUR WEST IS FORECAST TO CONGEAL
INTO A LARGE SQUALL LINE THAT WILL MOVE EASTWARD THROUGH THE OHIO
VALLEY.  THE MODEL TREND IN THE LAST 24 HOURS HAS BEEN TO SLOW DOWN
THE SYSTEM.  IN FACT...EVEN THE LATEST RUC SOLUTIONS ARE A BIT
SLOWER.  GIVEN THE DATA RIGHT NOW...LARGE SQUALL LINE SHOULD MOVE
INTO OUR WESTERN AREAS BY LATE EVENING...PERHAPS AROUND 10-11 PM
EST.  THE CORRIDOR BETWEEN SDF AND BWG WOULD LIKELY TAKE A HIT
BETWEEN 11-2 AM EST WITH THE FRANKFORT AND LEXINGTON AREAS SEEING
THE ACTION PROBABLY AFTER 3AM EST.  MAIN THREAT WITH THIS LINE WILL
BE DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE EMBEDDED WITHIN
THE MAIN LINE.  THERE CONTINUES TO BE A HEAVY RAIN/FLOOD THREAT
ACROSS OUR INDIANA COUNTIES DUE TO PREVIOUS CONVECTION ACROSS THE
REGION THIS MORNING.  WITH AN ADDITIONAL 1 TO AS MUCH AS 2 INCHES
POSSIBLE TONIGHT...WILL EXTEND THE FLOOD WATCH ACROSS OUR INDIANA
COUNTIES THROUGH 700 AM WED.

COLD FRONT WILL SURGE EASTWARD AND OUT OF THE AREA BY WED MORNING
FOLLOWED BY A FALL IN TEMPERATURES.  SCT SHOWERS CONTINUE TO LOOK
POSSIBLE AS H5 THERMAL TROF MOVES INTO THE REGION.  GRADIENT WINDS
WILL BE A BIT ON THE HIGH SIDE IN THE MORNING...HOWEVER CONFIDENCE
IN EXCEEDING WIND ADVISORY CRITERIA IS NOT VERY HIGH...SO PLAN ON
HOLDING OFF ON THAT HEADLINE.

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

RELATIVELY BENIGN WEATHER IN STORE FOR THE LONG TERM AS MORE COOLER
AIR REMAINS IN PLACE FOLLOWING FRONTAL PASSAGE LATER TONIGHT AND
TOMORROW.  EVEN SO...TEMPERATURES AT OR ABOVE SEASONAL NORMS FOR
REMAINDER OF THE WORK WEEK BEFORE A SECOND SURGE ARCTIC AIR MAKES
ITS WAY IN FOR THE WEEKEND WITH A CLIPPER CURRENTLY PROGGED TO HAVE
A BIGGER IMPACT ON THE EAST COAST THAN THE OHIO VALLEY.

AT THIS TIME THE WEEKEND SYSTEM DOES NOT APPEAR TO OFFER MUCH MORE
THAN A DUSTING OF SNOW SOUTH OF THE OHIO RIVER...BUT SOME
MEASURABLE SNOWFALL COULD OCCUR IN SOUTHERN INDIANA.  HOWEVER...TOO
FAR OUT AT THIS TIME FOR HIGH CONFIDENCE.

MAX TEMPS THROUGH THE PERIOD WILL SEE SAW FROM 40S THURSDAY TO LOWER
50S FRIDAY...THEN BACK DOWN TO 30S ON SATURDAY BEFORE RETURNING TO
NEAR 50 BY TUESDAY.

MIN TEMPS BOTTOM OUT IN THE TEENS SUN AND 20S MONDAY...OTHERWISE
MAINLY IN THE 30S.

&&

.AVIATION (00Z TAFS)...

ATMOSPHERE IS DESTABILIZING WITH LI/S -3 TO -4 TO OUR WEST. LINES OF
STRONG/SEVERE THUNDERSTORMS EXTEND FROM WESTERN TN NORTH INTO
WESTERN KENTUCKY. STORMS ARE MOVING TO THE NORTHEAST AND WILL BE
IMPACTING BWG AND SDF LATER THIS EVENING. UNTIL THEN CIGS AND VSBYS
WILL REMAIN VFR. EXPECT TSTMS TO MOVE INTO BWG AFT 02Z WITH ISOLATED
SHOWERS POSSIBLE UNTIL THEN. STORMS SHOULD REACH SDF AFTER 04Z THEN
ABOUT 06Z AT LEX. EXPECT GUSTS TO 50 TO 60 KTS OR MORE IN SEVERE
STORMS. A SECOND LINE WILL FOLLOW WITH THE COLD FRONT LATER TONIGHT.
CIGS AND VSBYS IN THE THUNDERSTORMS WILL BE MVFR AND BRIEFLY IN VFR
RANGE. FRONT WILL MOVE THROUGH WITH CIGS AND VSBYS IMPROVING BACK TO
VFR WEDNESDAY MORNING BUT SOUTHWEST WINDS WILL STAY GUSTY DURING THE
DAY BEHIND THE FRONT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 7 AM EST WEDNESDAY FOR KYZ032.

IN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR INZ076>079-
     083-084-089>092.

&&
Hazardous weather outlook, Feb 5, 3:40 PM EST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EST TUE FEB 5 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EST (240 PM CST) TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF
INTERSTATE 65.  SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.

LATER TONIGHT...A STRONG COLD FRONT IS FORECAST TO MOVE EAST THROUGH
THE REGION.  ACCOMPANYING THIS FRONT WILL BE A LINE OF STRONG TO
SEVERE THUNDERSTORMS.  THE FRONT SHOULD ENTER THE WESTERN SECTIONS
OF THE OUTLOOK AREA AFTER 10 PM EST.  THE MAIN THREAT WITH THIS LINE
OF STORMS WILL BE DAMAGING WINDS ALONG WITH THE THREAT OF ISOLATED
TORNADOES.

HEAVY RAIN ASSOCIATED WITH THE STORMS MAY LEAD TO LOCAL FLOODING
ISSUES...ESPECIALLY ACROSS SOUTHERN INDIANA.  A FLOOD WATCH REMAINS
IN EFFECT UNTIL WEDNESDAY MORNING FOR ALL OF SOUTH-CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

COLDER AIR RETURNS FOR THE WEEKEND...WITH THE POSSIBILITY OF SOME
LIGHT SNOW SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS WILL BE REQUIRED THIS EVENING AND TONIGHT.

MJ/JBS

In the hours before

Local storm report, Feb 5, 9:19 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FUNNEL CLOUD     1 N HARTFORD            37.47N 86.89W
02/05/2008                   OHIO               KY   TRAINED SPOTTER

&&

MRC
Special weather statement, Feb 5, 9:54 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EST TUE FEB 5 2008

INZ076>078-083-084-089-KYZ025-060400-
CRAWFORD-DUBOIS-MEADE-ORANGE-PERRY-SCOTT-WASHINGTON-
954 PM EST TUE FEB 5 2008

...STRONG STORMS MOVING INTO SOUTH CENTRAL INDIANA...

A LINE OF STRONG THUNDERSTORMS MOVING THROUGH WESTERN INDIANA WILL
BRING DANGEROUS LIGHTNING...STRONG WINDS...SMALL HAIL AND BRIEF
GUSTY WINDS TO 50 MPH TO THE AREA THROUGH MIDNIGHT. IN
ADDITION...HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS AS THEY
MOVE THROUGH THE AREA.  RAINFALL RATES OF UP TO 2 INCHES PER HOUR
WILL BE LIKELY WITH THESE STORMS.

GIVEN THE SATURATED GROUNDS...THE ADDITIONAL PRECIPITATION WILL
LIKELY PRODUCE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND
FLOOD PRONE AREAS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

MACZKO
Special weather statement, Feb 5, 10:43 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 PM EST TUE FEB 5 2008

KYZ073-060430-
ALLEN-
943 PM CST TUE FEB 5 2008

...POWERFUL THUNDERSTORM OVER CENTRAL TENNESSEE HEADING TOWARDS
SOUTHERN KENTUCKY...

AT 1037 PM EST/937 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM PRODUCING A TORNADO THAT WAS
MOVING ACROSS THE NASHVILLE METROPOLITAN AREA. THE STORM WAS MOVING
NORTHEAST AT 50 TO 60 MPH.

IF THE STORM HOLDS TOGETHER AND MAINTAINS ITS CURRENT MOVEMENT IT
WILL THREATEN SOUTHEASTERN ALLEN COUNTY KENTUCKY AND WILL BE...
  NEAR FOREST SPRINGS BY 1015 PM CST.
  NEAR HOLLAND BY 1020 PM CST.
  6 MILES SOUTHEAST OF MAYNARD BY 1025 PM CST.

THIS STORM PRODUCED A TORNADO IN NASHVILLE...ALONG WITH LARGE HAIL.

PEOPLE IN SOUTHERN KENTUCKY MUST TAKE THIS SITUATION VERY SERIOUSLY
AND BE PREPARED TO SEEK SHELTER UNDERGROUND AT A MOMENTS NOTICE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13
Local storm report, Feb 5, 10:44 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     2 NW JASPER             38.41N 86.96W
02/05/2008                   DUBOIS             IN   AMATEUR RADIO

            TREES WERE DOWNED ON PORTERSVILLE ROAD.

&&

MRC
Special weather statement, Feb 5, 10:58 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EST TUE FEB 5 2008

KYZ073-075-060445-
ALLEN-MONROE-
958 PM CST TUE FEB 5 2008

...POWERFUL THUNDERSTORM OVER CENTRAL TENNESSEE HEADING TOWARDS
SOUTHERN KENTUCKY...

AT 1058 PM EST /958 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM THAT PRODUCED A TORNADO IN
NASHVILLE. THE STORM WAS MOVING NORTHEAST AT 50 TO 60 MPH.

IF THE STORM HOLDS TOGETHER AND MAINTAINS ITS CURRENT MOVEMENT IT
WILL THREATEN SOUTHEASTERN ALLEN COUNTY AND WESTERN MONROE COUNTY
KENTUCKY AND WILL BE...

  NEAR AKERSVILLE BY 1030 PM CST.
  5 MILES SOUTHEAST OF FLIPPIN BY 1035 PM CST.
  NEAR GAMALIEL BY 1040 PM CST.

THIS STORM PRODUCED A DAMAGING TORNADO IN NASHVILLE...ALONG WITH
LARGE HAIL.

PEOPLE IN SOUTHERN KENTUCKY MUST TAKE THIS SITUATION VERY SERIOUSLY
AND BE PREPARED TO SEEK SHELTER UNDERGROUND AT A MOMENTS NOTICE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13
Local storm report, Feb 5, 11:17 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 PM EST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FLASH FLOOD      GRANTSBURG              38.28N 86.47W
02/05/2008                   CRAWFORD           IN   AMATEUR RADIO

            FLOODING ON OTTER CREEK ROAD.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:50 PM ESTSevere Thunderstorm WarningLMKHarrison25 min
Feb 5, 10:04 PM ESTFlash Flood WarningLMKDubois, Orange6 hr
Feb 5, 10:06 PM ESTSevere Thunderstorm WarningLMKDubois39 min
Feb 5, 10:17 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison28 min
Feb 5, 10:32 PM ESTTornado WarningLMKCrawford, Dubois, Perry28 min
Feb 5, 10:38 PM ESTFlash Flood WarningLMKCrawford, Perry6 hr
Feb 5, 10:38 PM ESTTornado WarningLMKOrange37 min
Feb 5, 10:46 PM ESTSevere Thunderstorm WarningLMKClark, Jefferson, Scott29 min
Feb 5, 10:50 PM ESTSevere Thunderstorm WarningLMKPerry25 min
Feb 5, 10:55 PM ESTSevere Thunderstorm WarningLMKCrawford, Orange35 min
Feb 5, 11:13 PM ESTTornado WarningLMKCrawford, Harrison, Perry32 min
Feb 5, 11:29 PM ESTSevere Thunderstorm WarningLMKHarrison31 min
Feb 5, 11:33 PM ESTTornado WarningLMKClark, Floyd, Harrison, Washington27 min
Feb 5, 11:50 PM ESTSevere Thunderstorm WarningLMKFloyd, Harrison25 min
Feb 5, 11:52 PM ESTFlash Flood WarningLMKClark, Floyd, Jefferson, Scott6 hr
Feb 5, 11:54 PM ESTTornado WarningLMKHarrison21 min
Feb 5, 11:57 PM ESTTornado WarningLMKClark, Floyd, Scott, Washington33 min
Feb 6, 12:07 AM ESTTornado WarningLMKClark, Floyd23 min
Feb 6, 12:30 AM ESTSevere Thunderstorm WarningLMKClark, Jefferson45 min
Feb 6, 7:21 AM ESTRiver Flood AdvisoryLMKHarrison, Washington13 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.